MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D140902
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with a optrell mapping catheter with trueref technology and a medical device entrapment (no excessive manipulation required) issue occurred.It was reported that while doing an early evaluation study, the optrell catheter became entangled with an impella device in the patient's left ventricle.They were able to advance the impella device and undeflect and withdraw the optrell catheter.The patient was stable.They continued the case using an octaray catheter.The case continued without any further incident.The physician stated they would not be using the optrell catheter in the future with a patient that has an impella device.There was difficulty maneuvering catheter while entangled.The device was able to be withdrawn when impella was advanced.There was no detachment of any component.The loop/tip was not knotted, just entangled.They were able to remove the optrell safely with impella still in place.The issue did not result in exposure of any internal catheter components or sharp edges.There was no patient consequence.The medical device entrapment (no excessive manipulation required) issue is mdr reportable.
 
Additional Manufacturer Narrative
A x-ray video was received for evaluation following biosense webster's procedures.According to video provided by the customer, the optrell catheter was observed entangled with another device inside the patient's body.The product was returned to biosense webster (bwi) for evaluation.Bwi conducted a visual inspection of the returned device.Visual analysis revealed no damage or anomalies on the device.No malfunction was observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30768962m number, and no internal action was found during the review.The issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following warnings and precautions; prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported medical device entrapment (no excessive manipulation required) issue.Investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause not established (d15) were selected as related to the x-ray/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-001235807.

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17238320
Report Number2029046-2023-01432
Device Sequence Number7090741
Product Code DRF
UDI-Device Identifier10846835023022
UDI-Public10846835023022
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2023
Device Model NumberD140902
Device Catalogue NumberD140902
Device Lot Number30768962M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK IMPELLA DEVICE; UNK_CARTO VIZIGO SHEATH; UNK_OCTARAY NAV
Patient SexUnknown